Alert archive / Arizona / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this winter storm warning at Feb 1, 2016, 5:10 PM MST for Apache County, Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 5:10 PM MST (00:10 UTC)
- Expired
- Feb 1, 2016, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WWUS45 KFGZ 020010 WSWFGZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 510 PM MST MON FEB 1 2016 AZZ017-020300- /O.EXP.KFGZ.WS.W.0004.000000T0000Z-160202T0000Z/ /O.NEW.KFGZ.WS.W.0005.160202T0010Z-160202T0300Z/ WHITE MOUNTAINS- INCLUDING THE CITIES OF...SHOW LOW...GREER 510 PM MST MON FEB 1 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CONTINUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE ACROSS THE WHITE MOUNTAINS THROUGH THE EVENING. LIGHT SNOW SHOWERS WILL PERSIST INTO THE EARLY EVENING...BUT WILL QUICKLY TAPER OFF. * GENERAL EVENT TOTAL SNOW ACCUMULATIONS...5 TO 12 INCHES ABOVE 6000 FEET WITH 12 TO 18 INCHES ABOVE 7500 FEET. SEE DETAILS BELOW OR CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF. * OTHER IMPACTS...GUSTY SOUTHWEST WINDS WILL COMBINE WITH MODERATE SNOWFALL TO CAUSE PERIODS OF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS PRODUCING LIMITED VISIBILITIES. DRIVING WILL BE EXTREMELY DANGEROUS DURING THIS STORM. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011-016-018-020300- /O.EXP.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/ /O.NEW.KFGZ.WW.Y.0005.160202T0010Z-160202T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM- NORTHERN GILA COUNTY- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...HAPPY JACK... PAYSON 510 PM MST MON FEB 1 2016 ...WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CONTINUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...FREQUENT LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING. ACTIVITY WILL QUICKLY TAPER OFF OVERNIGHT. * GENERAL EVENT TOTAL SNOW ACCUMULATIONS...4 TO 12 INCHES ABOVE 5000 FEET...WITH LOCALLY HIGHER AMOUNTS. SEE DETAILS BELOW OR CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF. * OTHER IMPACTS...GUSTY SOUTHWEST WINDS WILL COMBINE WITH MODERATE SNOW TO CAUSE PERIODS OF WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006>009-015-038-039-020115- /O.EXP.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS- BLACK MESA AREA- 510 PM MST MON FEB 1 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOWFALL IS EXPECTED TO DIMINISH OVER THE NEXT COUPLE OF HOURS. HOWEVER...EXPECT HAZARDOUS WINTER DRIVING CONDITIONS TO CONTINUE DUE TO ICY AND SNOW PACKED ROADWAYS. $$
1 follow-up statement
597 WWUS45 KFGZ 020259 WSWFGZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 759 PM MST MON FEB 1 2016 AZZ017-020400- /O.EXP.KFGZ.WS.W.0005.000000T0000Z-160202T0300Z/ WHITE MOUNTAINS- INCLUDING THE CITIES OF...SHOW LOW...GREER 759 PM MST MON FEB 1 2016 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... HEAVY SNOW HAS LARGELY ENDED IN THE AREA. PERIODS OF LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE...BUT ARE EXPECTED TO TAPER OFF THIS EVENING AND OVERNIGHT. $$ AZZ011-016-018-020400- /O.EXP.KFGZ.WW.Y.0005.000000T0000Z-160202T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM- NORTHERN GILA COUNTY- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...HAPPY JACK... PAYSON 759 PM MST MON FEB 1 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING ABOVE 4000 FEET... HEAVY SNOW HAS LARGELY ENDED IN THE AREA. PERIODS OF LIGHT TO MODERATE SNOW SHOWERS ARE STILL POSSIBLE...BUT ARE EXPECTED TO TAPER OFF THIS EVENING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 4:05 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 1, 4:05 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 405 PM MST MON FEB 01 2016 .SYNOPSIS...A WINTER STORM SYSTEM WILL CONTINUE TO AFFECT NORTHERN AND CENTRAL ARIZONA INTO THE EARLY EVENING. EXPECT FREQUENT SNOW SHOWERS ALONG WITH COLD TEMPERATURES AND SOME BLOWING SNOW. CLEARING FROM WEST TO EAST IS EXPECTED TONIGHT AND TUESDAY. DRY AND GRADUALLY WARMING DAYTIME TEMPERATURES RETURN FROM WEDNESDAY THROUGH FRIDAY. && .DISCUSSION...EXTENSIVE LOW CLOUD COVER PERSISTS THIS AFTERNOON AS MOISTURE ON THE BACKSIDE OF OUR DEPARTING LOW CONVECTS FROM THE SFC UP TO ABOUT 550MB. FAIRLY WIDESPREAD LIGHT SHOWER ACTIVITY ALSO CONTINUES AS A RESULT...ESPECIALLY SOUTH OF FLAGSTAFF AND ALONG THE PAYSON RIM. THESE LOCATIONS ARE MORE FAVORABLE IN WESTERLY FLOW FOR UPSLOPE ENHANCEMENT. ONE LAST WEAK S/WV NEAR KINGMAN WILL MOVE THROUGH THE REGION THIS EVENING...WITH DRIER AND WARMER AIR ALOFT MOVING INTO THE STATE FOR TUESDAY. SHOWER ACTIVITY WILL DECREASE FROM NORTHWEST TO SOUTHEAST THIS EVENING AS A RESULT. WE HAVE HEADLINES THAT CONTINUE THROUGH 5PM MST TODAY AND THESE WILL REMAIN IN PLACE DUE TO ADDITIONAL ACCUMULATIONS AND BLOWING SNOW. DRY...BUT COLD NORTHWEST FLOW WILL MAKE FOR COOL DAYS AND VERY COLD NIGHTS THROUGH AT LEAST WEDNESDAY. SOME MODELS ARE SHOWING A WEAK LOW TRANSITIONING THROUGH THE STATE BY THURSDAY AND FRIDAY...BUT CONFIDENCE IS LOW IN THIS SOLUTION. WE HAVE ADDED A LITTLE COOLING AND SLIGHT CHANCE POPS TO COVER THE SCENARIO. RIDGING THEN RETURNS FOR THE WEEKEND AND INTO NEXT WEEK. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT WIDESPREAD MVFR/IFR DUE TO -SHSN/-SHRA WITH OCCASIONAL LIFR...MAINLY THROUGH 03Z TUESDAY. BREEZY WEST-SOUTHWEST WINDS ALSO CONTINUING THROUGH THE AFTERNOON. AFTER 03Z...AREAS OF SHRA/SHSN AND MVFR/IFR CONDITIONS DECREASING FROM WEST TO EAST...IMPROVING ESPECIALLY BY EARLY TUESDAY AM. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY ABOVE 4000 FEET UNTIL 5 PM MST THIS AFTERNOON FOR AZ PUBLIC ZONES 004-006>009-011-015-016-018-038-039. WINTER STORM WARNING ABOVE 4000 FEET UNTIL 5 PM MST THIS AFTERNOON FOR AZ PUBLIC ZONE 017. && PUBLIC...PETERSON AVIATION...KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Feb 1, 3:59 AM MST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 359 AM MST MON FEB 1 2016 AZZ004>018-037>040-020115- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 359 AM MST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORIES IN EFFECT TODAY FOR MUCH OF NORTHERN ARIZONA AND A WINTER STORM WARNING NOW FOR THE WHITE MOUNTAINS. CONSULT PHXWSWFGZ FOR SPECIFIC DETAILS. A STRONG PACIFIC STORM WILL IMPACT ARIZONA THROUGH TODAY. RAIN AND SNOW SHOWERS...HEAVY AT TIMES WILL CONTINUE THROUGH THIS AFTERNOON. SOUTHWEST WIND GUSTS TO 40 MPH COMBINED WITH SNOWFALL WILL CAUSE OCCASIONAL WHITEOUT CONDITIONS. SNOW LEVELS TO FALL TO AROUND 3000 FEET BY THIS AFTERNOON WITH SNOW ACCUMULATING ABOVE 4000 FEET. PLAN ON HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET THROUGH THE AFTERNOON. SNOW SHOWERS TO DECREASE IN INTENSITY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED LIGHT SHOWERS TO PERSIST ALONG THE NEW MEXICO STATE LINE TUESDAY OTHERWISE CLEARING MOVES IN RAPIDLY FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. 41
In the hours before
Local storm report, Feb 1, 3:31 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
331 PM MST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW 10 N SEDONA 35.00N 111.80W
02/01/2016 M5.0 INCH COCONINO AZ TRAINED SPOTTER
STORM TOTAL OF 5.0 INCHES MEASURED AT UPPER OAK CREEK
CANYON NEAR PINE FLAT
&&
EVENT NUMBER FGZ1600164
TRCLocal storm report, Feb 1, 3:37 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
337 PM MST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW 12 E KOHLS RANCH 34.32N 110.89W
02/01/2016 M6.5 INCH COCONINO AZ OTHER FEDERAL
GILA COUNTY PUBLIC WORKS EMPLOYEE REPORTED 6-7 INCHES
OF SNOW AT INTERSECTION OF 512 AND AZ-260...E OF KOHLS
RANCH
&&
EVENT NUMBER FGZ1600165
TRCLocal storm report, Feb 1, 3:52 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
352 PM MST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM SNOW SEDONA 34.86N 111.80W
02/01/2016 M3.1 INCH YAVAPAI AZ PUBLIC
MEASURED 3.1 INCHES OF SNOWFALL AT 4600 FT ELEVATION.
&&
EVENT NUMBER FGZ1600166
RBLocal storm report, Feb 1, 3:57 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
357 PM MST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM SNOW FORT DEFIANCE 35.74N 109.07W
02/01/2016 M4.5 INCH APACHE AZ OTHER FEDERAL
MEASURED 4.5 INCHES OF SNOWFALL AT 6800 FT ELEVATION.
&&
EVENT NUMBER FGZ1600167
RBLocal storm report, Feb 1, 4:12 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
412 PM MST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM SNOW 2 W PRESCOTT VALLEY 34.60N 112.35W
02/01/2016 M3.0 INCH YAVAPAI AZ TRAINED SPOTTER
STORM TOTAL SNOWFALL AS OF 0400 PM MST
&&
EVENT NUMBER FGZ1600168
TRCLocal storm report, Feb 1, 4:54 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
454 PM MST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM SNOW 1 N MCNARY 34.12N 109.85W
02/01/2016 M4.7 INCH APACHE AZ TRAINED SPOTTER
STORM TOTAL SUNDAY NIGHT THROUGH 500 PM MST MONDAY
&&
EVENT NUMBER FGZ1600169
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:10 PM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Gila, Navajo | 3 hr |
Nearby
Winter Storm Warnings in Arizona, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.